My miracle drug Herceptin has caused problems with my heart. I’m not happy about it, but there is nothing I can do about it except do what the Cardiologist tells me to do. My Medical Oncologist says not every Cardiologist gets Oncology and the heart damage it can cause, but the guy he is sending me to does. Heart problems can be a major side effect with Herceptin which happens to about 25% of patients. An Echocardiogram is administered frequently during Herceptin infusions to see how the heart is functioning. Before I started Chemo, my heart was better than most for my age.
Many times, this turns around on its own or after medical treatment with a Cardiologist. This is all I know! For once I don’t want to research this too much! Herceptin is on hold and has been for a month thus far. My Oncologist tried to console me telling me about a clinical trial in Finland that showed 3 months of Herceptin was just as good as one year. I’ve had 3 months. I hope our Finnish friends are correct!!
If you have had Herceptin heart trouble, please comment and let me know your experience or contact me at b4Denise@hotmail.com Thank you!